View Single Post
Old 03-18-2004, 06:07 AM   #2
Shoreline Shoreline is offline
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,458
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: Question for Shoreline or anyone else that can help

Hi Heady, Vicodin ES has 7.5mgs of Hydro and 750 mgs of Tylenol, Meaning you can't take 2 at a time without risking liver damage from the tylenol, It's called apap on your bottle. Yes that is less hydro than taking 2 5/500 vicodin . My suggestion would be to take onetablet every 4 hours, By the 6th hour you pain can wind up so bad you can't bring it back down. You might want to double check what he gave you, If hge gave you Lortab 7.5/500 then you m=could take 2 at a time but you may run out early. But switching you to a med you can't take 2 off and decreasing your intake from 10mgs of Hydro every 6 hours to 7.5 mgs is a 25% decrease in anyones book. Are you sure he gave you 7.5/750 or 7.5/500, You can take up to 1000mgs of apap every 4 hours, but no more than 4000mgs per day short term..

ESI's can cause pain if you don't have a lot of space in the epidural area, They pretty much inject the same amount of fluid into everyone and if you have less epidural space then someone else you can certainly have pain from the pressure. The last Meylogram I had done, went very smoothly and the doc commented on how large the epidural space was he was injecting into, becase there was plenty of space it didn't cause any pressure and was pretty painless. As the meds are absorbed the pain should lesson, but there really isn't a way to spead things up. A little heat from a heating pad may help it disperse faster but it may just take some time.

Your not gettng a terrible spinal headaches that make you vomit when you stand upright are you? The spinal headaches are a possibilitry if they nick the dura and you loose spinal fluid, It's a risk of having an ESI, The only way to patch the hole in the dura is with a blood patch. They draw blood from your arm and inject directly into your spine near where they think the nick is, this way when the blood trickles out of the nick and the whole created for the blood patch it clots and seals both holes.

Spinal fluid doesn't have clotting ability on it's own ,when you loose spinal fluid you brain sets down on your skull whoich is the worst headache you can imagine. The blood patch not only clots the hole but tops of the spinal fluid and relieves the headache. You didn't mention headache so it's probably nothing to worry about.

Hang in there, You will likey wake up one day soon feeling much better, then think carfully before having another ESI done if this one did nothing but cause pain. Take care, Shore